[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1955

ACUTE SYSTEMIC LUPUS ERYTHEMATOSUS SYNDROME FROM HYDRALAZINE HYDROCHLORIDE

Author Affiliations

Rochester, Minn.

AMA Arch Intern Med. 1955;95(6):857-862. doi:10.1001/archinte.1955.00250120093012
Abstract

BETWEEN April, 1953, and August, 1954, nine reports * appeared in the literature describing a variety of delayed toxic reactions which may develop in hypertensive patients who are taking hydralazine hydrochloride. It is of interest that positive L. E.-cell phenomena have been noted in six patients (Table 1) receiving this chemical.

We wish to report data concerning a patient in whom the clinical picture of acute systemic lupus erythematosus and a positive L. E.-cell phenomenon developed. This patient recovered when administration of hydralazine hydrochloride was discontinued.

A married white woman, 58 years old, has been examined periodically at the Mayo Clinic since 1942 and found to be relatively well. From 1945 until August, 1950, her blood pressure gradually increased from 160/90 to 210/100. In August, 1950, oral administration of potassium thiocyanate was begun, with satisfactory results until January, 1951, at which time a skin eruption developed, which necessitated the discontinuance

First Page Preview View Large
First page PDF preview
First page PDF preview
×